Alert archive / Texas / Wind Advisories in 2014

Wind Advisory 2, NWS Lubbock, TX

January 26, 201424 counties in Texas

NWS Lubbock, TX issued this wind advisory at Jan 26, 2014, 10:35 PM CST for 24 counties in Texas. It took effect at Jan 26, 2014, 11:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2014, 10:35 PM CST (04:35 UTC)
In effect from
Jan 26, 2014, 11:00 PM CST
Expired
Jan 27, 2014, 5:00 AM CST
In force
6 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 04:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 4.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2014-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2014-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2481 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

209 
WWUS74 KLUB 270435
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1035 PM CST SUN JAN 26 2014

TXZ021>044-271100-
/O.NEW.KLUB.WI.Y.0002.140127T0500Z-140127T1100Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
1035 PM CST SUN JAN 26 2014

...WIND ADVISORY IN EFFECT UNTIL 5 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM CST MONDAY. 

* TIMING...A STRONG COLD FRONT WILL MOVE INTO THE FAR SOUTHERN
  TEXAS PANHANDLE SHORTLY BEFORE MIDNIGHT...AND QUICKLY PASS
  THROUGH THE SOUTH PLAINS AREA. GUSTY NORTHEAST WINDS WILL
  PERSIST FOR SEVERAL HOURS BEHIND THE FRONT BEFORE GRADUALLY
  DECREASING MONDAY MORNING.

* WINDS...NORTHEASTERLY AT 25 TO 35 WITH GUSTS TO NEAR 50 MPH.

* IMPACTS...STRONG CROSS WINDS ON EAST-WEST ROADS WILL MAKE
  DRIVING DIFFICULT. BLOWING DUST WILL REDUCE
  VISIBILITY...ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION ZONES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Jan 26, 9:17 PM CST, 1 hour 18 minutes earlier.

Area forecast discussion, Jan 26, 9:17 PM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
917 PM CST SUN JAN 26 2014

.UPDATE...
EYES ARE FOCUSED ON A STRONG COLD FRONT CURRENTLY RACING SOUTHWARD
DOWN THE PLAINS. AS OF 03Z...THE FRONT WAS MOVING THROUGH THE
OKLAHOMA PANHANDLE AND INTO FAR NORTH-CENTRAL OKLAHOMA. NORTHERLY
WINDS SUSTAINED AT 25-35 MPH...WITH GUSTS OF 45+ MPH HAVE BEEN
FAIRLY COMMON BEHIND THE FRONT IN KANSAS AND EASTERN COLORADO.
THERE IS SOME CONCERN WINDS MAY BRIEFLY BREACH ADVISORY LEVELS
/SUSTAINED WINDS OF 31+ MPH/ EARLY MONDAY MORNING AS THE COLD
FRONT MOVES THROUGH THE SOUTH AND ROLLING PLAINS. WE PLAN ON
MONITORING TRENDS AS THE FRONT MOVES THROUGH THE NORTHERN AND
CENTRAL TEXAS PANHANDLE AND NORTHWEST OKLAHOMA AND MAY END UP
ISSUING A WIND ADVISORY IF THOSE TRENDS ARE SUPPORTIVE OF
WIDESPREAD ADVISORY LEVEL WINDS.

IN ADDITION TO THE WIND...TEMPERATURES WILL QUICKLY FALL THROUGH
THE 30S AND INTO THE 20S TO UPPER TEENS BY EARLY MONDAY MORNING.
THESE TEMPERATURES COMBINED WITH THE GUSTY WINDS WILL RESULT IN
WIND CHILLS IN THE SINGLE DIGITS...MAKING FOR A BLUSTERY START TO
THE WORK WEEK. WE HAVE UPDATED TO GRIDS TO REFLECT A QUICK
FROPA...WITH THE FRONT ENTERING THE FAR NORTHEAST ZONES BY
06Z...APPROACHING LUBBOCK AT 07Z...AND EXITING ALL BY THE
SOUTHWEST-MOST ZONES BY 08Z. EXPECT A BOUT OF BLOWING DUST TOO
WITH THE INITIAL FROPA...AND HAVE EXPANDED THE PATCHY BLOWING DUST
MENTION TO INCLUDE THE ENTIRE FA...WITH AREAS OF BLOWING DUST OVER
THE SOUTH PLAINS. WINDS WILL GRADUALLY DECREASE THROUGH MONDAY
MORNING AS THE PRESSURE GRADIENT RELAXES AND LARGE PRESSURE RISES
DIMINISH AND SHIFT SOUTH. THE UPDATED FORECAST GRIDS AND TEXT
PRODUCTS HAVE BEEN SENT.

&&

.PREV DISCUSSION... /ISSUED 533 PM CST SUN JAN 26 2014/

AVIATION...
THE MAIN AVIATION FEATURE OF NOTE IS A STRONG COLD FRONT WHICH WILL
BLAST THROUGH THE AREA SHORTLY AFTER MIDNIGHT/06 UTC. GUSTY NE
WINDS MAY APPROACH 30 KTS AT KLBB FOR A PERIOD...WHICH WILL LIKELY
KICK UP SOME BLDU...AND A AVIATION WEATHER WARNING MAY NEED TO BE
CONSIDERED FOR THE KLBB TERMINAL AROUND 09 UTC.
IN ADDITION...AREAS OF POST-FRONTAL LOW STRATUS MAY RESULT IN A
PERIOD OF MVFR CEILINGS...MORE LIKELY AT KLBB THAN AT KCDS.
CEILINGS WILL RISE AND WIND SPEEDS WILL DIMINISH MONDAY AFTERNOON
WITH VFR CONDITIONS EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        20  29  10  30  10 /  10  10  10  10   0
TULIA         19  28   9  32  12 /  10  10  10  10   0
PLAINVIEW     20  28  10  33  12 /   0  10  10  10   0
LEVELLAND     22  31  12  33  12 /   0  10  10   0   0
LUBBOCK       23  31  11  34  12 /   0   0  10  10   0
DENVER CITY   23  31  17  32  18 /   0   0  10   0   0
BROWNFIELD    23  31  13  33  14 /   0   0   0   0   0
CHILDRESS     21  32  15  36  13 /   0   0   0  10   0
SPUR          22  32  14  35  16 /   0   0   0  10   0
ASPERMONT     24  34  15  37  16 /   0   0   0  10   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

33/23
Hazardous weather outlook, Jan 26, 2:26 PM CST, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
226 PM CST SUN JAN 26 2014

TXZ021>044-272030-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
226 PM CST SUN JAN 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN ARCTIC FRONT WILL RACE ACROSS THE SOUTH PLAINS BEFORE SUNRISE
ON MONDAY. NORTHEAST WINDS IMMEDIATELY BEHIND THIS FRONT COULD
OCCASIONALLY REACH SUSTAINED SPEEDS NEAR 35 MPH...WITH A FEW
GUSTS AS HIGH AS 50 MPH. THIS WILL CREATE SOME BLOWING DUST
ACROSS THE SOUTHWEST SOUTH PLAINS BEFORE WINDS EASE LATER MONDAY
MORNING.

BY THURSDAY...A RETURN TO ABOVE NORMAL TEMPERATURES AND BREEZY
CONDITIONS MAY RESULT IN AN ELEVATED THREAT OF WILDFIRES OVER
MUCH OF THE CAPROCK.

Nearby

Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.